Alert archive / Florida / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Feb 18, 2015, 2:29 AM EST for 6 counties in Florida. It took effect at Feb 19, 2015, 1:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 2:29 AM EST (07:29 UTC)
- In effect from
- Feb 19, 2015, 1:00 AM EST
- Expired
- Feb 19, 2015, 11:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -245 m²/s²
- 0-3 km storm-relative helicity
- -110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WWUS42 KMLB 180729 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 229 AM EST WED FEB 18 2015 FLZ041-044>047-053-054-058-059-064-141-144-147-191600- /O.NEW.KMLB.WC.Y.0002.150219T0600Z-150219T1600Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...DELTONA...DE LAND...LEESBURG...EUSTIS... LADY LAKE...TAVARES...MOUNT DORA...THE VILLAGES...ORLANDO... ALTAMONTE SPRINGS...SANFORD...WINTER SPRINGS...OVIEDO... CASSELBERRY...LONGWOOD...GOLDENROD...PALM BAY...MELBOURNE... ROCKLEDGE...KISSIMMEE...YEEHAW JUNCTION...VERO BEACH SOUTH... VERO BEACH...GIFFORD...OKEECHOBEE...TAYLOR CREEK...FORT PIERCE... LAKEWOOD PARK...PALM CITY...STUART...HOBE SOUND...JENSEN BEACH... PORT SALERNO...INDIANTOWN...DAYTONA BEACH...PORT ORANGE... ORMOND BEACH...EDGEWATER...CLERMONT...MINNEOLA...MASCOTTE... GROVELAND...TITUSVILLE...COCOA 229 AM EST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 11 AM EST THURSDAY. THE COLDEST AIR OF THE WINTER SEASON WILL BE PLUNGING SOUTHWARD INTO THE REGION WEDNESDAY NIGHT. QUICKLY FALLING TEMPERATURES INTO THE 30S COMBINED WITH WINDS OF AT LEAST 10 TO 15 MPH WILL PRODUCE WIND CHILL READINGS OF 25 TO 30 DEGREES BY DAYBREAK THURSDAY ACROSS MUCH OF EAST CENTRAL FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE OUTDOORS...MAKE SURE YOU COVER EXPOSED AREAS...INCLUDING THE USE OF A HAT AND GLOVES. && $$ JP
1 follow-up statement
130 WWUS42 KMLB 191608 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1108 AM EST THU FEB 19 2015 FLZ041-044>047-053-054-058-059-064-141-144-147-191715- /O.EXP.KMLB.WC.Y.0002.000000T0000Z-150219T1600Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...DELTONA...DE LAND...LEESBURG...EUSTIS... LADY LAKE...TAVARES...MOUNT DORA...THE VILLAGES...ORLANDO... ALTAMONTE SPRINGS...SANFORD...WINTER SPRINGS...OVIEDO... CASSELBERRY...LONGWOOD...GOLDENROD...PALM BAY...MELBOURNE... ROCKLEDGE...KISSIMMEE...YEEHAW JUNCTION...VERO BEACH SOUTH... VERO BEACH...GIFFORD...OKEECHOBEE...TAYLOR CREEK...FORT PIERCE... LAKEWOOD PARK...PALM CITY...STUART...HOBE SOUND...JENSEN BEACH... PORT SALERNO...INDIANTOWN...DAYTONA BEACH...PORT ORANGE... ORMOND BEACH...EDGEWATER...CLERMONT...MINNEOLA...MASCOTTE... GROVELAND...TITUSVILLE...COCOA 1108 AM EST THU FEB 19 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... WIND CHILL WILL CONTINUE TO BE A FACTOR THIS AFTERNOON WITH TEMPERATURES 20 DEGREES BELOW NORMAL AND GUSTY NORTHWEST WINDS. BUT WIND CHILL TEMPERATURES WILL BE ABOVE THE ADVISORY THRESHOLD OF 35 FOR MOST AREAS. $$ KELLY
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 10:02 PM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Feb 17, 10:02 PM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...RETRANSMITTED
NATIONAL WEATHER SERVICE MELBOURNE FL
1002 PM EST TUE FEB 17 2015
.UPDATE...A RATHER SHALLOW FRONT CONTINUES TO PRESS THROUGH THE
SOUTHERN PORTION OF OUR FORECAST AREA. LITTLE MORE THAN SOME
SHOWERS REMAIN WITH THE BOUNDARY...AND IT IS EFFECTIVELY JUST A
WIND SHIFT NOW. OVERRUNNING BEHIND THE BOUNDARY ALONG WITH AMPLE
UPPER LEVEL SUPPORT (IN THE FORM OF A STRONG JET AND WAVES OF
MID-LEVEL ENERGY PASSING OVERHEAD) WILL CONTINUE TO PRODUCE
WIDESPREAD LIGHT SHOWERS THROUGH THE EVENING. RAINFALL TOTALS ARE
NOT EXPECTED TO BE IMPRESSIVE...WITH A GENERAL ONE-TENTH TO TWO-TENTHS
OF RAIN EXPECTED THROUGH SUNRISE.
COLD AND DRY AIR ADVECTION IS JUST NOW GETTING GOING ACROSS NORTH
FLORIDA AND WILL SLOWLY ENCROACH UPON OUR AREA LATER TONIGHT.
EXPECT DRYING TO COMMENCE ONCE THE SURFACE AND MID LEVEL TROUGH
AXIS SWING THROUGH THE AREA OVERNIGHT. EXPECT RAIN CHANCES TO END
FOR MOST SITES BEFORE SUNRISE WEDNESDAY.
&&
.AVIATION...MVFR CEILINGS EXPECTED FOR MOST OF THE TERMINALS
THROUGH THE OVERNIGHT WITH OCCASIONAL IFR POSSIBLE. CEILINGS
EXPECTED TO LIFT QUICKLY FROM NORTH TO SOUTH AROUND SUNRISE
TOMORROW MORNING. WINDS BEHIND THE SHALLOW FRONT HAVE BEEN A BIT
CHAOTIC ALONG THE COAST...HOWEVER..GENERAL LIGHT WEST FLOW IS
EXPECTED OVERNIGHT BEFORE BREEZY NORTHWEST WINDS KICK IN AFTER
SUNRISE TOMORROW.
&&
.MARINE...A FRONT WILL CONTINUE TO MOVE SOUTH OF THE
AREA...LEADING TO INCREASING NORTHWEST WINDS OVERNIGHT. NORTHWEST
WINDS BETWEEN 20 TO 25 KNOTS ARE EXPECTED...INITIALLY
OFFSHORE...THEN EVENTUALLY ACROSS ALL COASTAL WATERS...BY
WEDNESDAY MORNING.
PREVIOUS DISCUSSION...THU-FRI...MIDWEEK MARKED BY HAZARDOUS WIND
AND SEA CONDITIONS OVER ALL THE WATERS IN THE LEE OF THE NEXT
PASSING FRONT AND STRONG POST FRONTAL GRADIENT WINDS. SMALL CRAFT
ADVISORY CONDITIONS REMAIN THRU THU AFTERNOON DUE TO PERSISTING
WINDS AND SLOW TO DIMINISH SEAS. SOME IMPROVEMENT IN SEAS CAN BE
EXPECTED BY FRI...ESPECIALLY FOR NEARSHORE WATERS WHERE CAUTIONARY
CONDITIONS WILL REPLACE THE ADVISORY. IMPROVEMENTS IN MARINE
CONDITIONS WILL ADVANCE SEAWARD WITH TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 46 59 32 51 / 80 10 0 0
MCO 50 59 35 55 / 80 10 0 0
MLB 52 62 35 56 / 80 20 0 0
VRB 54 63 35 57 / 80 20 0 0
LEE 47 58 36 53 / 80 10 0 0
SFB 49 59 33 53 / 80 10 0 0
ORL 51 59 36 54 / 80 10 0 0
FPR 55 64 35 59 / 80 20 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM WEDNESDAY TO 4 PM EST
THURSDAY FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-
20 NM-SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM EST WEDNESDAY FOR
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-VOLUSIA-BREVARD
COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
SMALL CRAFT ADVISORY FROM 4 PM WEDNESDAY TO 4 PM EST THURSDAY
FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-VOLUSIA-BREVARD
COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
&&
FORECAST/AVIATION...ULRICH
RADAR/IMPACT WEATHER...LASCODYHazardous weather outlook, Feb 17, 8:30 PM EST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 830 PM EST TUE FEB 17 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-181000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 830 PM EST TUE FEB 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... A COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT TONIGHT. WINDS BEHIND THE FRONT WILL INCREASE OUT OF THE NORTHWEST TO 20 TO 25 KNOTS EARLY WEDNESDAY MORNING. SEAS WILL BUILD TO 5 TO 7 FEET WELL OFFSHORE. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FOR THE COASTAL WATERS BEYOND 20 NAUTICAL MILES. FOR THE NEARSHORE WATERS, OUT TO 20 NAUTICAL MILES, A SMALL CRAFT ADVISORY FOR WINDS GOES INTO EFFECT EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG COLD FRONT PASSING ON WEDNESDAY WILL BRING MUCH COLDER AIR INTO THE REGION BEGINNING WEDNESDAY NIGHT. TEMPERATURES FALLING INTO THE 30S COMBINED WITH WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILL TEMPERATURES IN THE MID TO UPPER 20S TOWARD DAYBREAK THURSDAY MORNING. A FEW PLACES AWAY FROM THE COAST MAY APPROACH FREEZING JUST BEFORE SUNRISE THURSDAY MORNING. THE COLDEST READINGS OF THIS WINTER SO FAR ARE ANTICIPATED THURSDAY NIGHT. TEMPERATURES AT OR BELOW FREEZING ARE FORECAST TO OCCUR FOR MOST PLACES AWAY FROM THE IMMEDIATE COASTLINE. A LIGHT NORTH TO NORTHWEST WIND WILL KEEP WIND CHILLS IN THE MID 20S TO LOW 30S EARLY FRIDAY MORNING. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED OVER ALL OF THE ATLANTIC WATERS DURING WEDNESDAY AND THURSDAY WITH SOME IMPROVEMENT BEGINNING IN THE WIND AND SEA STATE ON FRIDAY. VERY LOW RELATIVE HUMIDITY CONDITIONS ESPECIALLY ON THURSDAY AFTERNOON COMBINED WITH BREEZY TO WINDY CONDITIONS WILL LEAD TO A HIGH SPREAD POTENTIAL FOR WILDFIRES IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK/PENDERGRAST UPDATE/ULRICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:32 PM EST | Small Craft Advisory | MLB | 59 hr | |
| Feb 17, 7:32 PM EST | Small Craft Advisory for Winds | MLB | 32 hr | |
| Feb 18, 2:22 AM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
| Feb 18, 2:41 AM EST | Freeze Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
| Feb 18, 2:41 AM EST | Freeze Warning | MLB | Lake, Volusia | 29 hr |
Nearby
Wind Chill Advisories in Florida, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.